Talk

Advanced search

Here some suggested organisations that offer expert advice on SN.

Tingling / itchy fingers and propranolol

(7 Posts)
rebl Sun 02-Oct-11 20:58:33

My dd has been scratching her finger tips now for about 3 weeks and she's almost constantly doing it now. She says that her fingers are really itchy and tingly. She has severe migraine and is on propranolol 3 times a day. I've had a look on the side effects list and it does say that you can get coldness in the extremities. Could a 5yr old describe this as tingling and itchy? She's not due to see the neurologist for another 4 months. Anyone else experienced anything like this on propranolol?

coff33pot Sun 02-Oct-11 23:28:59

DD is now a lot older but when she was a teenager on propranolol she said she had "pins and needles" in her legs and feet and lower arms and hands. It was more noticable in the mornings when she woke from being still all night. Turned out for some reason it was making her blood pressure lower than the norm and it aggravated her circulation. It was decided the dose was too high. Dose was lowered and she was fine after that.

rebl Mon 03-Oct-11 08:37:25

Thank you coff33pot. It could be what she is experiencing. I'm going to try and get a GP appointment for her today I think.

moosemama Mon 03-Oct-11 16:43:32

I was given propanolol for migraine years ago and I also got parasthesia (Dr speak for pins and needles) in my hands and feet. I used to feel as if I was itching under my finger nails and it was really frustrating.

I don't know if lowering the does would have helped, because I came off the propanolol and went on a short controlled course of Topomax/Topiramate, which effectively got rid of my migraines. (I have only had a handful of much less severe migraines in the last 6 years, compared to several a week and sometimes being knocked out for days on end with them.)

I assume its something to do with the slowing of the heartrate stopping the blood reaching the extremities as effectively?

rebl Mon 03-Oct-11 18:34:42

Thats interesting moosemama. It does sound like it could be the propanolol. Shes been on it for 18 months or so now and not had these sort of problems before and there hasn't been a dose increase in the last couple of months so odd that its suddenly started. I've got her an appointment with the GP on Wednesday which I'm sure is going to be a waste of time as the GP can't do anything about propanolol in children and will probably say to call the neurologist but I thought best start at the GP incase its something else.

moosemama Mon 03-Oct-11 19:29:10

blush just noticed my typo - dose not does!

Hope you manage to get to the bottom of it rebl.

sweetmum4 Tue 04-Oct-11 12:39:33

Propranolol made my heart rate as low as 39. My heart surgeon made my dose from 40 mg three times a day to 10 mg twice a day, which is working for me.I do have minor attacks of migraines but nothing too serious.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now